JOURNAL BROWSE
Search
Advanced SearchSearch Tips
EXPANSIONS OF REAL NUMBERS IN NON-INTEGER BASES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
EXPANSIONS OF REAL NUMBERS IN NON-INTEGER BASES
Chunarom, Danita; Laohakosol, Vichian;
  PDF(new window)
 Abstract
The works of Erds et al. about expansions of 1 with respect to a non-integer base q, referred to as q-expansions, are investigated to determine how far they continue to hold when the number 1 is replaced by a positive number x. It is found that most results about q-expansions for real numbers greater than or equal to 1 are in somewhat opposite direction to those for real numbers less than or equal to 1. The situation when a real number has a unique q-expansion, and when it has exactly two q-expansions are studied. The smallest base number q yielding a unique q-expansion is determined and a particular sequence is shown, in certain sense, to be the smallest sequence whose corresponding base number q yields exactly two q-expansions.
 Keywords
expansions of numbers;non-integer bases;
 Language
English
 Cited by
 References
1.
K. Dajani and M. de Vries, Measures of maximal entropy for random ${\beta}$-expansions, J. Eur. Math. Soc. (JEMS) 7 (2005), no. 1, 51-68.

2.
K. Dajani and C. Kraaikamp, From greedy to lazy expansions and their driving dynamics, Expo. Math. 20 (2002), no. 4, 315-327. crossref(new window)

3.
P. Erdos, M. Horvath, and I. Joo, On the uniqueness of the expansions 1 = ${\sum}q^{-ni}$, Acta Math. Hungar. 58 (1991), no. 3-4, 333-342. crossref(new window)

4.
P. Erdos, I. Joo, and V. Komornik, Characterization of the unique expansions 1 = ${\sum}_{i=1}^{\infty}q^{-ni}$ and related problems, Bull. Soc. Math. France 118 (1990), no. 3, 377-390.

5.
V. Komornik and P. Loreti, Unique developments in non-integer bases, Amer. Math. Monthly 105 (1998), no. 7, 636-639. crossref(new window)

6.
V. Komornik and P. Loreti, On the expansions in non-integer bases, Rend. Mat. Appl. (7) 19 (1999), no. 4, 615-634.

7.
N. Sidorov, Expansions in non-integer bases: lower, middle and top orders, J. Number Theory 129 (2009), no. 4, 741-754. crossref(new window)